Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 22, NWS Fort Worth, TX

June 22, 20144 counties in Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 22, 2014, 12:26 PM CDT for 4 counties in Texas. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2014, 12:26 PM CDT (17:26 UTC)
Expired
Jun 22, 2014, 3:15 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Hill County, TX, Hood County, TX, Johnson County, TX, Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 38 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 12:45 PM CDTFLASH FLOOD3 Sw Cleburne, TXCR1116 JUST S OF US67 SOUTHWEST OF CLEBURNE IS BEING CLOSED DUE TO HIGH WATER.
Jun 22, 1:12 PM CDTFLASH FLOOD5 Wsw Cleburne, TXWATER OVER THE ROADWAY ON CR 1121 JUST EAST OF FM 2331
Jun 22, 2:00 PM CDTFLASH FLOOD5 Sw Weatherford, TXTIMBER WILD DRIVE SOUTHWEST OF WEATHERFORD IS BEING BARRICADED DUE TO AN EST 10 WATER OVER THE ROAD. OX MILL CREEK ROAD IS ALSO BARRICADED
Jun 22, 2:04 PM CDTFLASH FLOOD5 Sw Weatherford, TXFM 1189 IN THE 6610 BLOCK IS BEING BARRICADED DUE TO HIGH WATER
Jun 22, 2:42 PM CDTFLASH FLOODGranbury, TXFLOODING AROUND CROSSLAND CHRISTIAN SCHOOL OFF MEADER RD IN GRANBURY. CREEK STILL RISING.
Jun 22, 2:52 PM CDTFLASH FLOODGranbury, TXWATER UP TO 3 FEET OVER ROADWAYS IN PARTS OF GRANBURY VIA TWITTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.4 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1081 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WGUS54 KFWD 221726
FFWFWD
TXC217-221-251-367-222015-
/O.NEW.KFWD.FF.W.0022.140622T1726Z-140622T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1226 PM CDT SUN JUN 22 2014

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN HILL COUNTY IN NORTH CENTRAL TEXAS
  HOOD COUNTY IN NORTH CENTRAL TEXAS
  JOHNSON COUNTY IN NORTH CENTRAL TEXAS
  PARKER COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 315 PM CDT

* AT 1222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
AREAS OF HEAVY RAIN ACROSS THE WARNING AREA. MODERATE TO HEAVY RAIN 
ALSO CONTINUES TO REDEVELOP IN THIS AREA. VERY HEAVY RAINS RESULTING 
IN LOW LYING FLOODING AND STREET FLOODING HAVE ALREADY OCCURRED 
ACROSS THE WARNED AREA...AND ADDITIONAL HEAVY RAINFALL MAY RESULT IN 
FLASH FLOODING THROUGH 315 PM CDT. THE HEAVIEST RAINS SO FAR HAVE 
FALLEN ALONG A NORTHWEST TO SOUTHEAST LINE FROM WEATHERFORD TO 
CRESSON AND GRANBURY TO CLEBURNE AND COVINGTON.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...WEATHERFORD...CLEBURNE STATE PARK...LAKE WHITNEY STATE
  PARK...HUDSON OAKS...ANNETTA...WHITNEY...GODLEY...BLUM...WILLOW
  PARK...ALEDO...CLEBURNE...JOSHUA...COVINGTON...KEENE...HILLSBORO...
  BURLESON...ITASCA...GRANDVIEW...ALVARADO...CARL'S CORNER AND VENUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.

HEAVY RAINS OFTEN FLOOD ROADS AND OTHER LOW LYING AREAS RAPIDLY.
FLOOD WATERS MAY RISE RAPIDLY IN CREEKS...STREAMS...AND NORMALLY DRY
WASHES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER OF AN UNKNOWN DEPTH COVERS THE ROAD. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL FLOOD WATERS RECEDE.

&&

LAT...LON 3289 9806 3289 9755 3256 9755 3255 9709
      3227 9709 3205 9693 3190 9738 3195 9742
      3198 9738 3201 9745 3207 9749 3213 9750
      3217 9745 3216 9751 3213 9752 3220 9761
      3233 9762 3232 9778 3224 9794 3252 9807

$$


82/JLD
1 follow-up statement
579 
WGUS74 KFWD 221901
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
201 PM CDT SUN JUN 22 2014

TXC217-221-251-367-222015-
/O.CON.KFWD.FF.W.0022.000000T0000Z-140622T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HILL TX-HOOD TX-JOHNSON TX-PARKER TX-
201 PM CDT SUN JUN 22 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
PARKER...JOHNSON...HOOD AND NORTHERN HILL COUNTIES...

AT 159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF HEAVY RAIN 8 MILES NORTH OF OAK TRAIL SHORES...MOVING 
SOUTHEAST AT 25 MPH. ADDITIONAL HEAVY RAINS WERE NOTED OVER EASTERN 
HOOD COUNTY AND MOVING INTO THE WARNING AREA FROM SOMERVELL COUNTY. 
VERY HEAVY RAINS HAVE ALREADY OCCURRED ACROSS THE WARNED AREA...AND 
ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH FLOODING THROUGH 315 
PM CDT. FLOODED ROADS HAVE BEEN REPORTED IN PARKER COUNTY AND 
JOHNSON COUNTY WITH WATER LIKELY OVER THE ROADS IN SEVERAL OTHER 
LOCATIONS. 

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE ANNETTA...GRANBURY...ALEDO...GODLEY...CLEBURNE STATE PARK...
JOSHUA...BURLESON...CLEBURNE...LAKE WHITNEY STATE PARK...WHITNEY...
ITASCA...HILLSBORO...COVINGTON...CARL'S CORNER...BLUM...VENUS...
KEENE...GRANDVIEW AND ALVARADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS OFTEN FLOOD ROADS AND OTHER LOW LYING AREAS RAPIDLY. 
FLOOD WATERS MAY RISE RAPIDLY IN CREEKS...STREAMS...AND NORMALLY DRY 
WASHES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS 
WHICH ARE POTENTIALLY DANGEROUS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER OF AN UNKNOWN DEPTH COVERS THE ROAD. TAKE A DIFFERENT 
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL FLOOD WATERS RECEDE.

&&

LAT...LON 3289 9806 3289 9755 3256 9755 3255 9709
      3227 9709 3205 9693 3190 9738 3195 9742
      3198 9738 3201 9745 3207 9749 3213 9750
      3217 9745 3216 9751 3213 9752 3220 9761
      3233 9762 3232 9778 3224 9794 3252 9807

$$


82/JLD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 11:57 AM CDT, 29 minutes earlier.

Area forecast discussion, Jun 22, 11:57 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1157 AM CDT SUN JUN 22 2014

.UPDATE...
ANOTHER QUICK UPDATE HAS BEEN SENT TO LOWER TODAY/S HIGH
TEMPERATURES AND ADJUST THE HOURLY GRIDS BASED ON ON-GOING
TRENDS.

58

&&

.AVIATION...
/ISSUED 618 AM CDT SUN JUN 22 2014/
AN UPPER DISTURBANCE IS MOVING EAST ACROSS THE REGION TODAY WITH
WIDE SPREAD CONVECTION OVER THE TAF SITES THIS MORNING. THERE
WILL BE SOME ISOLATED TSRA WITH THIS ACTIVITY AND WILL HAVE VCTS
FOR THE METROPLEX TERMINALS BETWEEN 13-15Z. EXPECTING THE CONVECTION
TO MOVE EAST OF I-35 THIS AFTERNOON WITH LITTLE EXPECTED AT THE
TERMINALS TONIGHT. WILL LIKELY SEE CONVECTION DEVELOP OVER THE
PANHANDLE REGION LATE TONIGHT THAT WILL MOVE SOUTHEAST TOWARD THE
METROPLEX FOR SOME SCATTERED TSRA/SHRA ACTIVITY ON MONDAY MORNING.

AS FOR CIGS/VIS...PRECIPITATION WILL LIKELY SATURATE THE LOWER
ATMOSPHERE FOR A FEW HOURS THIS MORNING AND SEND CIGS DOWN TO
BKN025 AT KACT AND BKN035 ACROSS THE METROPLEX. AFTERWARDS...EXPECT
CIGS TO RISE ABOVE 4000 FEET AND PREVAIL THROUGH THE END OF THE
FORECAST...EXCEPT FOR KDFW WHICH WILL SEE BKN030CB IN THE MONDAY
MORNING EXTENDED FORECAST.  75

&&

.PREV UPDATE...
.UPDATE...
THE SHORTWAVE THAT IS MOVING ACROSS THE FORECAST AREA IS PROVIDING
WIDESPREAD RAIN TO THE REGION THIS MORNING. HAVE SENT UPDATES
MAINLY TO THE POPS...QPF AND HOURLY TEMPERATURE TRENDS FOR TODAY TO
REFLECT THIS. WE WILL HAVE TO LOWER THIS AFTERNOON HIGHS LATER IF IT
LOOKS LIKE WE WON/T GET SOME BREAKS IN THE CLOUDS THIS AFTERNOON.

58

&&

.PREV DISCUSSION... /ISSUED 424 AM CDT SUN JUN 22 2014/

EARLY MORNING REGIONAL RADARS SHOWED WIDESPREAD RAIN SHOWER
ACTIVITY ACROSS NORTH AND CENTRAL TEXAS. THE RADAR RETURNS LOOKED
MORE IMPRESSIVE THAN WHAT RAIN GAUGES ACROSS THE AREA RECORDED AS
RAINFALL ACTUALLY REACHING THE GROUND. MOST RAINFALL AMOUNTS
ACROSS THE AREA HAD ONLY RECORDED A TRACE WITH A FEW SITES
PICKING UP A HUNDREDTH OF AN INCH. NO LIGHTNING WAS OBSERVED
ACROSS NORTH OR CENTRAL TEXAS AT THE TIME OF THIS DISCUSSION. THE
00Z FWD RAOB OBSERVED A PRECIPITABLE WATER OF AROUND 1.8
INCHES...OR ABOUT ONE HALF INCH UP FROM 24 HRS AGO. TAKING A LOOK
AT A COMPARISON OF YESTERDAY EVENINGS RAOB AND FRIDAY EVENINGS
RAOB SHOWS THAT THE BULK OF THE INCREASE OF MOISTURE OCCURRED IN
THE MID TO UPPER TROPOSPHERE. THIS MAKES SENSE AS YESTERDAYS WATER
VAPOR SATELLITE IMAGERY SHOWED TROPICAL PLUME OF MOISTURE
STREAMING NORTH FROM MEXICO TOWARDS TEXAS. THE MOUNTAINOUS TERRAIN
OF NORTHERN MEXICO SCOURS OUT ALL OF THE LOWER TO MIDDLE
TROPOSPHERIC MOISTURE...BUT A DEEP SATURATED AIR MASS WAS OBSERVED
ABOVE THE 550 MB LEVEL. WATER VAPOR SATELLITE IMAGERY SHOWS THIS
PLUME OF MOISTURE IN PLACE...STILL CONNECTED TO THE PACIFIC
TROPICAL MOISTURE PLUME NEAR THE BAJA PENINSULA. 00Z UPPER AIR
ANALYSIS SHOWED A WEAK UPPER TROUGH LOCATED OVER NORTHWEST
TEXAS...AND THIS TROUGH WAS LIKELY MOVING VERY SLOWLY TO THE
SOUTHEAST TOWARDS NORTH TEXAS EARLY THIS MORNING.

TODAY AND TONIGHT...ASIDE FROM THE INCREASE IN DEEP LAYER
MOISTURE...THE 00Z FWD RAOB ALSO SHOWED A VERTICAL WIND PROFILE
CHARACTERIZED BY VEERING WINDS WITH HEIGHT THROUGH MOST OF THE
TROPOSPHERE. THIS IS AN IMPORTANT CHANGE FROM PREVIOUS RECENT
RAOBS BECAUSE IT INDICATES THAT BROAD WARM AIR ADVECTION AND LIFT
IS PRESENT OVER THE REGION...SO NO OBVIOUS LAYER OF SUBSIDENCE
PRESENT. THIS MEANS THAT ONGOING SCATTERED TO WIDESPREAD RAIN
SHOWER ACTIVITY IS LIKELY TO CONTINUE THIS MORNING ACROSS MUCH OF
NORTH AND CENTRAL TEXAS. THE INTENSITY OF THE PRECIPITATION MAY
ACTUALLY PICK UP A BIT THIS MORNING AS THE WEAK UPPER TROUGH MOVES
DIRECTLY OVER THE AREA REDUCING STABILITY A BIT AND PROVIDING SOME
ADDITIONAL...ALBEIT WEAK...FORCING FOR ASCENT. DESPITE THE LACK OF
SIGNIFICANT RAINFALL REPORTS EARLY THIS MORNING...THINK THAT MANY
LOCATIONS WILL PICK UP AT LEAST ONE TENTH OF AN INCH OF RAINFALL
BEFORE PRECIPITATION BEGINS TO MOVE EAST THIS AFTERNOON.

THE UPPER TROUGH IS EXPECTED TO BE LOCATED NEAR THE I-35 CORRIDOR
BY EARLY THIS AFTERNOON...MOVING OUR BEST RAIN CHANCES EAST OF
INTERSTATE 35 AND OVER EAST TEXAS BY THIS EVENING. BEHIND THE
UPPER TROUGH...WEAK SUBSIDENCE WILL PROBABLY SHUT OFF RAINFALL AND
MAY EVEN THIN OUT SOME OF THE THICK MID TO UPPER LEVEL CLOUD COVER
THAT HELD TEMPERATURES DOWN IN THE UPPER 80S FOR MOST OF THE CWA
YESTERDAY. THIS WILL PROBABLY NOT OCCUR FAST ENOUGH TODAY TO
RESULT IN SIGNIFICANT SUNSHINE/HEATING THIS AFTERNOON...SO LEFT
HIGHS IN THE MID TO UPPER 80S FOR MOST LOCATIONS.

MOST LOCATIONS SHOULD REMAIN DRY AFTER SUNSET WITH THE WEAK UPPER
TROUGH OFF TO OUR EAST. ATTENTION THEN TURNS TO THE HIGH PLAINS
WHERE THE CONSENSUS OF HIGH RESOLUTION MODEL GUIDANCE INITIATES A
SQUALL LINE JUST BEFORE MIDNIGHT. THIS IS EXPECTED TO OCCUR NEAR
THE TX/OK PANHANDLES IN THE 03 TO 06Z TIME FRAME. ONCE
ORGANIZED...THIS SQUALL LINE IS EXPECTED TO MOVE SOUTHEAST IN
WEAK NORTHWEST FLOW ALOFT. MOST MODELS SHOW THIS SQUALL LINE
WEAKENING...BUT MAINTAINING A SUFFICIENT AMOUNT OF STRUCTURE TO
MAKE IT INTO THE NORTHWESTERN PORTIONS OF THE CWA JUST BEFORE
SUNRISE. THE SQUALL LINE...OR SQUALL LINE REMNANTS...ARE THEN
EXPECTED TO PUSH EAST BEFORE DISSIPATING LATE MONDAY MORNING. MOST
MODELS LEAVE SOME SORT OF CONVECTIVE REMNANTS ORIENTED ALONG THE
INTERSTATE 20 CORRIDOR BY 18Z EARLY MONDAY AFTERNOON. ASSUMING
THAT THIS IS AN OUTFLOW BOUNDARY...THE BEST CHANCES OF NEW
AFTERNOON THUNDERSTORM ACTIVITY SHOULD BE JUST SOUTH OF THIS
BOUNDARY...OVER THE SOUTHERN PORTIONS OF NORTH TEXAS AND INTO
CENTRAL TEXAS.

HAVE HIGHEST POPS IN THE FORECAST NORTH OF INTERSTATE 20 TOMORROW
MORNING...AND THEN SOUTH OF INTERSTATE 20 TOMORROW AFTERNOON WITH
THIS IN MIND. OF COURSE...THE ACTUAL STRENGTH AND POSITION OF THE
SQUALL LINE AND ITS ASSOCIATED OUTFLOW BOUNDARY WILL HAVE A BIG
IMPACT ON MONDAYS FORECAST. CHANGES WILL NEED TO BE MADE TO THE
FORECAST BASED ON WHAT ACTUALLY HAPPENS WITH THIS SQUALL LINE...AS
OPPOSED TO WHAT THE HIGH-RESOLUTION MODELS ARE DOING WITH THIS
FEATURE. IN GENERAL A WEAKER SQUALL LINE WILL LEAD TO LOWER POPS
MONDAY MORNING AND HIGHER POP NORTH OF INTERSTATE 20 MONDAY
AFTERNOON. A STRONGER SQUALL LINE MAY CLEAR OUT POPS COMPLETELY
FOR SOME AREAS ON MONDAY AFTERNOON.

FOR MONDAY NIGHT...MODELS CONTINUE TO INDICATE THAT SOMEWHAT SMALL
SHORTWAVE TROUGHS WILL MOVE THROUGH THE NORTHWEST FLOW ALOFT FROM
MONDAY THROUGH TUESDAY. MODELS ARE FAIRLY CONSISTENT AT SHOWING
ONE OF THESE TROUGHS CAUSING SHOWERS AND THUNDERSTORMS TO
REDEVELOP ACROSS THE REGION MONDAY NIGHT. THE SHORTWAVE TROUGHS
ARE REAL...OBSERVABLE ON WATER VAPOR SATELLITE IMAGERY...SO THE
MAIN QUESTION WILL BE WHAT DOES OUR THERMODYNAMIC ENVIRONMENT LOOK
LIKE AFTER MONDAYS SQUALL LINE AND AFTERNOON THUNDERSTORM
ACTIVITY. ASSUMING OUTFLOW HAS KEPT NORTHERN AREAS SOMEWHAT COOLER
THAN SOUTHERN ZONES...ANTICIPATE THAT AN APPROACHING SHORTWAVE
TROUGH OVERNIGHT WOULD RESULT IN AN ENHANCEMENT TO THE NOCTURNAL
LOW-LEVEL WIND MAXIMA. THIS LOW-LEVEL ENHANCED WIND CORRIDOR OR
JET WOULD THEN INTERACT WITH THE WEAK TEMPERATURE GRADIENT TO
ENHANCE LIFT OVER THE RELATIVELY COOLER AIR OVER THE NORTHERN CWA
MONDAY NIGHT. THE BIGGER THE TEMPERATURE DIFFERENCE...THE STEEPER
THE LOW-LEVEL ISENTROPIC SURFACES WILL BE...ENHANCING LIFT FOR NEW
PRECIPITATION OVERNIGHT. HAVE THE BEST POPS LOCATED NORTH OF
INTERSTATE 20 OVERNIGHT AS A RESULT.

BY TUESDAY...THERE ARE SO MANY MESOSCALE POSSIBILITIES TO CONTEND
WITH THAT THEY MORE OR LESS BLEND INTO NOISE LEVEL FOR FORECAST
PURPOSES. THE LARGE SCALE ENVIRONMENT LOOKS TO REMAIN SUPPORTIVE
OF THE POSSIBILITY OF PRECIPITATION WITH A MORE OR LESS UNCAPPED
THERMODYNAMIC ENVIRONMENT WITH A TROPICAL TYPE MOISTURE PROFILE IN
PLACE. AS A RESULT...JUST WENT WITH BROAD BRUSHED 20 POPS FOR
TUESDAY MORNING...WITH 30 POPS IN THE AFTERNOON AS TROPICAL TYPE
MOISTURE PROFILES USUALLY RESPOND TO DIURNAL HEATING WITH ISOLATED
TO SCATTERED STORMS EACH DAY. HAVE TEMPERATURES AT NEAR SEASONAL
NORMALS.

WEDNESDAY THROUGH FRIDAY...MODELS ARE REALLY STRUGGLING WITH
ADVERTISING A CONSISTENT SOLUTION FOR THE LARGE SCALE FLOW REGIME
OVER THE REGION FROM MID-WEEK AND BEYOND. IN GENERAL THERE ARE
STILL SOME MODELS THAT SHOW UPPER LEVEL RIDGING TO OUR EAST AND
WEST...RESULTING IN A COL IN THE FLOW FIELD OVER THE CWA. THIS
WOULD ESSENTIALLY TRAP WHATEVER IS HERE...HOLDING IT MORE OR LESS
IN PLACE THROUGH THURSDAY. THE ECMWF...NAM...AND CANADIAN
INDICATE THAT WE WILL HOLD ON TO A TROPICAL TYPE AIRMASS IN THIS
COL...RESULTING IN TUESDAY-LIKE DIURNAL ENHANCEMENTS TO
THUNDERSTORM CHANCES... DISREGARDING MESOSCALE DETAILS FOR NOW.

THE GFS CONTINUES TO PUSH A STRONG UPPER LEVEL TROUGH OVER THE
WESTERN CONUS MID-WEEK...MORE OR LESS LAYING OVER THE WESTERN
RIDGE OVER TEXAS AND CLEARING THE COL ALOFT OFF TO THE EAST. THIS
WOULD RESULT IN A MUCH DRIER AND WARMER FORECAST FOR MID-WEEK AND
BEYOND. AT THIS TIME...IT'S DIFFICULT TO KNOW WHICH SOLUTION IS
LIKELY TO VERIFY...SO HERE'S A FEW THINGS TO WATCH MOVING FORWARD:

1. THE ECMWF IS GENERALLY SLOWER WITH THE BIG WESTERN CONUS UPPER
TROUGH...AND ACTUALLY STALLS A PIECE OF IT OUT OVER NEW MEXICO BY
FRIDAY AND HOLDS IT THERE OVER MOST OF NEXT WEEKEND. THE GFS IS
MUCH MORE PROGRESSIVE. THE MAIN DIFFERENCE BETWEEN THE TWO IS THAT
THE ECMWF ORIGINATES THIS STALLED OUT UPPER TROUGH FROM NORTHERN
JAPAN THIS MORNING. THE GFS SEEMINGLY DOES NOT STALL OUT THIS
UPPER TROUGH BECAUSE IT DOES NOT RESOLVE THIS SHORTWAVE OVER
NORTHERN JAPAN THIS MORNING. LOOKING AT HEMISPHERIC SATELLITE
IMAGERY IS JUST TOO LARGE OF A SCALE TO PICK OUT SOMETHING SO
SMALL...SO I DO NOT KNOW IF THIS FEATURE EXISTS OR NOT. WILL HAVE
TO WATCH IT MOVING FORWARD IF THE ECMWF CONTINUES TO INDICATE THIS
IS IMPORTANT IN FUTURE FORECASTS.

2. THE GFS HAS BEEN MORE CONSISTENT WITH ITS RUN TO RUN SOLUTIONS.
CONSISTENCY DOES NOT EQUAL ACCURACY...BUT PREVIOUS EXPERIENCE HAS
SHOWN THAT THE MORE CONSISTENT MODEL HAS A BETTER TRACK RECORD.
THIS DOES NOT ALWAYS WORK OUT OF COURSE...BUT ITS AT LEAST WORTH
NOTING AS THE ECMWF HAD A RIDGE WHERE IT CURRENTLY HAS A STALLED
OUT UPPER LOW YESTERDAY AT THIS TIME.

3. IF THE COL SETS UP...THAT IS THE ECMWF/NAM/CANADIAN SOLUTION
VERIFIES...WE WILL HAVE TO MONITOR FOR WARM-CORE VORTEX
AMPLIFICATION FROM MID-WEEK AND BEYOND. IF YOU WANT TO SEE WHAT
WARM-CORE VORTEX AMPLIFICATION DOES DYNAMICALLY...JUST LOOK AT THE
21/00Z CANADIAN SOLUTION. IT SHOWS PERSISTENT CONVECTION ALONG THE
GULF COAST WEDNESDAY INTO THURSDAY AND ALLOWS THIS 24-36 HRS OF
QUASI-STATIONARY LATENT HEAT RELEASE RAMP UP A STRONG MID-LEVEL
LOW PRESSURE SYSTEM BY THURSDAY AFTERNOON. THIS "LAND-O-CANE"
LOOKING FEATURE THEN MOVES NORTH ACROSS NORTH TEXAS ON THURSDAY
DUMPING COPIOUS AMOUNTS OF RAIN EAST OF INTERSTATE 35. THIS
PROBABLY WILL NOT HAPPEN...BUT HIGHLIGHTS THE POTENTIAL FOR
LOCALIZED FLOODING RAINFALLS IN UPPER LEVEL COL FLOW REGIMES WITH
A TROPICAL AIRMASS IS IN PLACE. THE CANADIAN SOLUTION IS PROBABLY
WRONG...BUT MATHEMATICALLY/DYNAMICALLY IS SOUND AND REPRESENTS ONE
EXTREME END OF A WIDE SPECTRUM OF POSSIBILITIES.

AT ANY RATE...WILL BE PAYING CLOSE ATTENTION TO THESE FEATURES IN
FUTURE FORECASTS AND MONITORING FOR THE POTENTIAL FOR ANY
LOCALIZED FLOODING EVENT. ASIDE FROM PROPERTY
CONSIDERATIONS...FLOODING MAY BE NEEDED TO REFILL LOCAL AREA
RESERVOIRS. WITHOUT RECEIVING ANY RAINFALL YESTERDAY...DFW AIRPORT
HAS NOW RECORDED ITS 4TH DRIEST START TO THE YEAR THIS YEAR. THE
DETAILS ARE INCLUDED IN A SHORT CLIMATE SECTION BELOW.

CAVANAUGH

&&

.CLIMATE...

DFW AIRPORT HAS NOW RECORDED ITS 4TH DRIEST RAINFALL TOTAL FROM
THE START OF THE YEAR.

FROM JANUARY 1 - JUNE 21
1. 1909 .... 6.25"
2. 1971 .... 7.11"
3. 1899 .... 7.30"
4. 2014 .... 8.30"
5. 1972 .... 8.55"

THE RECORDED RAINFALL AT DFW SO FAR THIS YEAR OF 8.30" IS 10.76"
BELOW NORMAL.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  84  76  91  76  91 / 100  20  40  40  30
WACO, TX              84  74  92  74  90 / 100  10  40  20  30
PARIS, TX             89  73  88  72  88 /  50  20  30  50  30
DENTON, TX            85  74  90  73  89 / 100  20  50  50  30
MCKINNEY, TX          86  75  91  74  90 / 100  20  40  40  30
DALLAS, TX            84  76  91  75  90 / 100  20  40  40  30
TERRELL, TX           85  77  93  77  92 / 100  10  40  30  30
CORSICANA, TX         85  74  91  75  90 / 100  10  40  20  30
TEMPLE, TX            86  73  91  73  90 /  80  10  40  20  30
MINERAL WELLS, TX     84  73  90  73  89 /  60  20  50  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

82/58
Hazardous weather outlook, Jun 22, 4:08 AM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
408 AM CDT SUN JUN 22 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230915-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
408 AM CDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF ISOLATED THUNDERSTORMS ACROSS ALL OF NORTH
AND CENTRAL TEXAS TODAY AND GENERALLY NORTH OF A COMANCHE TO
SULPHUR SPRINGS LINE LATE TONIGHT.  CLOUD TO GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF NORTH AND
CENTRAL TEXAS MONDAY THROUGH THURSDAY...THEN OVER THE SOUTHEAST
COUNTIES ON FRIDAY AND OVER THE WESTERN COUNTIES ON SATURDAY.
CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL
WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:39 AM CDTAreal Flood AdvisoryFWDJohnson, Somervell2 hr
Jun 22, 10:58 AM CDTAreal Flood AdvisoryFWDHood, Jack, Palo Pinto, Parker, Wise3 hr
Jun 22, 12:16 PM CDTAreal Flood AdvisoryFWDBosque, Hill3 hr
Jun 22, 2:29 PM CDTSpecial Weather StatementFWDBosque61 min
Jun 22, 3:00 PM CDTFlash Flood WarningFWDBosque, Somervell2 hr
Jun 22, 3:06 PM CDTSevere Thunderstorm WarningFWDBosque, Hill54 min
Jun 22, 3:07 PM CDTSpecial Weather StatementFWDJohnson23 min
Jun 22, 3:23 PM CDTFlash Flood WarningFWDHill, Hood, Johnson112 min
Jun 22, 4:02 PM CDTSpecial Weather StatementFWDBosque28 min
Jun 22, 4:30 PM CDTSpecial Weather StatementFWDHill30 min
Jun 22, 4:33 PM CDTSevere Thunderstorm WarningFWDBosque, Hill57 min
Jun 22, 5:01 PM CDTFlash Flood WarningFWDBosque, Hill119 min
Jun 22, 5:15 PM CDTFlash Flood WarningFWDHill2 hr
Jun 22, 5:21 PM CDTSpecial Weather StatementFWDMcLennan24 min
Jun 22, 5:59 PM CDTSpecial Weather StatementFWDMcLennan31 min
Jun 22, 6:05 PM CDTFlash Flood WarningFWDMcLennan115 min
Jun 22, 6:15 PM CDTSevere Thunderstorm WarningFWDMcLennan45 min
Jun 22, 6:54 PM CDTFlash Flood WarningFWDMcLennan111 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.